# SDR 2007FA0000259

- Difficulty date: March 1, 2007
- Submitted: March 1, 2007
- Operation: General aviation
- Aircraft: N2177Z
- Make and model: Piper PA-28-236
- Aircraft serial: 287911154
- Aircraft time: 1,421 hours
- Engine: Lyc O540J3A5
- Engine time: 1,421 hours
- Propeller: Hartzl HCF3YK1
- System (JASC): 8000 · Engine Starting System
- Part: Starter
- Part number: PM1201
- Part serial: MULTIPLE
- Condition: Worn
- Location: Engine
- Part time: 28 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THIS AIRCRAFT HAS HAD (5) PM1201 STARTERS INSTALLED SINCE 03-08-2004. THE STARTERS HAD TO BE REPLACED AT THE FOLLOWING INTERVAL: 58 HOURS TIME IN SERVICE, 18 HOURS TIME IN SERVICE, 11 HOURS TIME IN SERVICE, 5 HOURS TIME IN SERVICE, 28 HOURS TIME IN SERVICE.  ALL STARTERS SUFFER THE SAME PROBLEM. AFTER THE ENGINE IS STARTED AND THE AIRCRAFT HAS FLOWN FOR A SHORT PERIOD OF TIME, (LESS THAN ONE HOUR) THE BENDIX GEAR WILL BEGIN TO CREEP OUT AND TRY TO ENGAGE/RUB THE RING GEAR.  IN FEW FLIGHT HOURS THE BENDIX GEAR WILL START SHOWING WEAR ON BOTH THE BENDIX GEAR AS WELL AS THE RING GEAR ON THE FLYWHEEL.  ALL THE STARTERS WERE REPORTED TO HAVE HAD THE SAME PROBLEM.  THE OWNER DECIDED TO REMOVE THE STARTER FROM HIS AIR
